Alert archive / Texas / Tornado Warnings in 2011

Tornado Warning 18, NWS San Angelo, TX

April 24, 2011Callahan County, Shackelford County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 24, 2011, 5:25 PM CDT for Callahan County, Shackelford County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 5:25 PM CDT (22:25 UTC)
Expired
Apr 24, 2011, 6:30 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Callahan County, TX, Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 8 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:27 PM CDTTORNADO7 Nne Baird, TXLARGE MULTI VORTEX TORNADO WAS REPORTED NEAR US 283 NEAR THE SCHACKELFORD - CALLAHAN COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WFUS54 KSJT 242225
TORSJT
TXC059-417-242330-
/O.NEW.KSJT.TO.W.0018.110424T2225Z-110424T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 521 PM CDT...A CONFIRMED TORNADO WAS 13 MILES SOUTHWEST OF      
  MORAN...OR JUST NORTH OF BAIRD...MOVING EAST AT 25 MPH.

  IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.
  POTENTIALLY DEADLY LIGHTNING.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MORAN BY 555 PM CDT...
  IBEX BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9910 3240 9911 3240 9945 3263 9947
TIME...MOT...LOC 2225Z 252DEG 20KT 3248 9935

$$
5 follow-up statements
721 
WWUS54 KSJT 242242
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
542 PM CDT SUN APR 24 2011

TXC059-417-242330-
/O.CON.KSJT.TO.W.0018.000000T0000Z-110424T2330Z/
SHACKELFORD TX-CALLAHAN TX-
542 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...

AT 539 PM CDT...A TORNADO WAS CONFIRMED! THIS TORNADO WAS LOCATED 6
MILES SOUTHWEST OF MORAN...OR 11 MILES NORTHEAST OF BAIRD...MOVING
EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  EXTREME VEHICLE DAMAGE
  EXTREME ROOF DAMAGE
  BROKEN WINDOWS ON VEHICLES AND HOMES
  SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  MORAN BY 555 PM CDT...
  IBEX BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9910 3240 9911 3240 9945 3263 9947
TIME...MOT...LOC 2243Z 252DEG 20KT 3251 9924

$$
155 
WWUS54 KSJT 242246
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT SUN APR 24 2011

TXC059-417-242330-
/O.CON.KSJT.TO.W.0018.000000T0000Z-110424T2330Z/
SHACKELFORD TX-CALLAHAN TX-
546 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...

AT 543 PM CDT...A TORNADO WAS CONFIRMED! THIS TORNADO WAS LOCATED
NEAR MORAN...OR 12 MILES NORTHEAST OF BAIRD...MOVING EAST AT 25 MPH. 
THE PUBLIC REPORTED LARGE TREES UP ROOTED.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  EXTREME VEHICLE DAMAGE
  EXTREME ROOF DAMAGE
  BROKEN WINDOWS ON VEHICLES AND HOMES
  SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  MORAN BY 555 PM CDT...
  IBEX BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9910 3240 9911 3240 9945 3263 9947
TIME...MOT...LOC 2246Z 252DEG 20KT 3252 9922

$$
561 
WWUS54 KSJT 242302
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
602 PM CDT SUN APR 24 2011

TXC059-417-242330-
/O.CON.KSJT.TO.W.0018.000000T0000Z-110424T2330Z/
SHACKELFORD TX-CALLAHAN TX-
602 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...

AT 559 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
MORAN...OR 14 MILES NORTHWEST OF CISCO...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  EXTREME VEHICLE DAMAGE
  EXTREME ROOF DAMAGE
  BROKEN WINDOWS ON VEHICLES AND HOMES
  SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  IBEX BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9910 3240 9911 3240 9945 3263 9947
TIME...MOT...LOC 2302Z 252DEG 20KT 3255 9912

$$
643 
WWUS54 KSJT 242304
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT SUN APR 24 2011

TXC059-417-242330-
/O.CON.KSJT.TO.W.0018.000000T0000Z-110424T2330Z/
SHACKELFORD TX-CALLAHAN TX-
604 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...

AT 559 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL 
CLOUD! THIS WALL CLOUD WAS LOCATED NEAR MORAN...OR 14 MILES 
NORTHWEST OF CISCO...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  EXTREME VEHICLE DAMAGE
  EXTREME ROOF DAMAGE
  BROKEN WINDOWS ON VEHICLES AND HOMES
  SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  IBEX BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9910 3240 9911 3240 9945 3263 9947
TIME...MOT...LOC 2304Z 252DEG 20KT 3255 9911

$$
116 
WWUS54 KSJT 242315
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT SUN APR 24 2011

TXC059-417-242330-
/O.CON.KSJT.TO.W.0018.000000T0000Z-110424T2330Z/
SHACKELFORD TX-CALLAHAN TX-
615 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...

AT 612 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL 
CLOUD! THIS WALL CLOUD WAS LOCATED 6 MILES EAST OF MORAN...OR 13 
MILES NORTH OF CISCO...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  EXTREME VEHICLE DAMAGE
  EXTREME ROOF DAMAGE
  BROKEN WINDOWS ON VEHICLES AND HOMES
  SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3280 9910 3240 9911 3240 9945 3263 9947
TIME...MOT...LOC 2315Z 252DEG 20KT 3257 9904

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 4:27 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 24, 4:27 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 PM CDT SUN APR 24 2011

.SHORT TERM...
SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL
COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING
ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS
DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF
SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING
SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT
FOR THUNDERSTORMS...THEN DRY ON MONDAY.

FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE
TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER
WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON
TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN
MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST
WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY
DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS
HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS
SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF
WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE
WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY.

.LONG TERM...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN
TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY
GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT
AFTERNOON TEMPERATURES.

COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES
WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN
THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT
POSSIBLY ARRIVING NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 63  91  55  93  53 /  30  10  10   0   0
SAN ANGELO 	 62  94  54  98  53 /  30  10  10   0   0
JUNCTION 	 66  94  56  95  56 /  30  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...TOM GREEN.

&&

19
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 AM CDT SUN APR 24 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
319 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED
TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS.

In the hours before

Local storm report, Apr 24, 4:46 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             ABILENE                 32.45N  99.73W
04/24/2011  M2.50 INCH       TAYLOR             TX   OTHER FEDERAL

            AT THE ABILENE AIRPORT REPORTED BY ATCT OBSERVER

&&

EVENT NUMBER SJT1100128

LEH
Local storm report, Apr 24, 4:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             ABILENE                 32.45N  99.73W
04/24/2011  E2.75 INCH       TAYLOR             TX   PUBLIC

&&

EVENT NUMBER SJT1100129

LEH
Local storm report, Apr 24, 4:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 S ABILENE             32.43N  99.73W
04/24/2011  E4.50 INCH       TAYLOR             TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1100130

CD
Local storm report, Apr 24, 4:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             3 ESE ABILENE           32.43N  99.68W
04/24/2011  E3.50 INCH       TAYLOR             TX   OTHER FEDERAL

            3 TO 4 INCH HAIL AT THE ABILENE AIRPORT REPORTED BY
            ATCT OBSERVER

&&

EVENT NUMBER SJT1100131

LEH
Local storm report, Apr 24, 5:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             2 S ABILENE             32.42N  99.73W
04/24/2011  M3.50 INCH       TAYLOR             TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT MEASURED 3.5 INCH HAIL 2 MILES SOUTH OF
            ABILENE.

&&

EVENT NUMBER SJT1100132

CD
Local storm report, Apr 24, 5:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             ABILENE                 32.45N  99.73W
04/24/2011  E1.75 INCH       TAYLOR             TX   PUBLIC

            AT 27TH AND WILLIS IN ABILENE

&&

EVENT NUMBER SJT1100133

LEH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:00 PM CDTSevere Thunderstorm WarningSJTBrown45 min
Apr 23, 9:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 23, 10:29 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman46 min
Apr 24, 1:35 PM CDTFire Weather WatchSJTCoke, Crockett, Fisher, Haskell, Irion, Jones and 5 more7 hr
Apr 24, 3:12 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Apr 24, 3:35 PM CDTTornado WarningSJTCallahan, Shackelford25 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 3:52 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor38 min
Apr 24, 3:56 PM CDTTornado WarningSJTShackelford49 min
Apr 24, 4:03 PM CDTTornado WarningSJTTaylor42 min
Apr 24, 4:22 PM CDTTornado WarningSJTCallahan, Jones, Taylor38 min
Apr 24, 4:27 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor48 min
Apr 24, 4:44 PM CDTAreal Flood AdvisorySJTTaylor91 min
Apr 24, 5:00 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor45 min
Apr 24, 5:10 PM CDTTornado WarningSJTCallahan, Shackelford20 min
Apr 24, 5:28 PM CDTFlash Flood WarningSJTCallahan, Shackelford, Taylor3 hr
Apr 24, 5:31 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor44 min
Apr 24, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor38 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor61 min
Apr 24, 6:33 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor57 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor33 min

Nearby

Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.